NEWS

Vancouver drug users warned to watch out for stolen fentanyl patches

05/15/2015 11:51 EDT | Updated 05/15/2016 05:59 EDT
Stolen fetanyl patches could make their way to local drug users, Vancouver police warned on Friday after thieves robbed a Victoria Drive pharmacy.

The Medicine Shoppe on Victoria Drive near East 47th Avenue was robbed shortly after 9:00 a.m. PT Friday.

There were various prescription drugs that were taken including a small quantity of stolen fentanyl patches that have caused concern for police.

Drug users should be aware of the risks posed to people using this substance, VPD said in a release.

Fentanyl is a synthetic narcotic that is 50 to 100 times more toxic than other opioids and the doses consumed must be carefully monitored to avoid accidental overdose.

Early signs of a fentanyl overdose include severe sleepiness, slow heartbeat; trouble breathing or slow, shallow breathing or snoring; cold, clammy skin; and trouble with walking or talking. 

Drug users are advised to never inject, snort, or swallow drugs alone and to call 9-1-1 immediately if overdose symptoms start.

MORE:cbcNews